Two weeks ago I had a total thyroidectomy plus removal of lymph nodes for cancer. I am now taking thyroxine 150mcg, iron and calcium. My RDI treatment is about 7 weeks away. My problem is a patch of small extremely itchy sores on my back which are driving me insane. I am not seeing my endocrinologist for another 2 weeks so I can't adjust any doses.
Has anyone experienced anything like this? I read you can get hives from being hyper, but would appreciate any opinions. Thanks, Elizabeth T.
Have you ever had shingles? Just a thought. Mine started on my back. They can be triggered by stress or trauma. Also Cancer can trigger shingles. I would get in to see your GP if you can. Just get it checked out. It could be a number of things. Let us know what you find out. Oleander
How far out from surgery are you? It takes about 2 weeks until you need to take meds, so you can build up your dosage more slowly if you think you are hyper. and straight out from surgery.
I'm not sure it's from the meds, they aren't "meds" they are replacement hormones, it's possible that it's from fillers in the pills, but as oleander said, it could be something totally separate, I would first see what happens with benedryl, and if that doesn't help, see a dermatologist.
I got thinking after reading Reece's post. You are only 2 weeks out from surgery. You can have a delayed reaction up to 3 weeks on any type of medication....so it could be a delayed allergic reaction to something they gave you while in hospital...Sometimes they will give you a gram of Cephtan or an antibiotic during surgery to counteract infection. Just a thought.
If it is shingles you will know soon enough....it will spread unless it is a mild case. When I had mine it started on my back and itched like mad. It felt bumpy and was a cluster about the size of silver dollar. It was on the left side of my spine up by my bra line so I could not reach or see it . Mine turned severe and I got it on both sides of my body. I recommend Olive Leaf Extract 3 capsules a day if it turns out to be shingles. Natural antiviral.
Shingles can appear when someone has or had cancer...it is your bodies immune response kicking in....at least that is what my Doctor told me.
Let us know. Other than that how do you feel from your TT and surgery? May I ask what kind of cancer you had?
Could be the dye in your thyroid pill. I got hives from the dose that had dye in it, but when I switched the the white dye free pill I no longer had a reaction. The 50mcg pill has no dye. You could take three of them. Fam
Thanks so much for your suggestions, it all helped me feel less isolated. I waited until today to reply as I had a follow-up with my surgeon today.The histology showed 2 papillary tumours in the thyroid and 15 lymph nodes with cancer.
I had some basic blood tests yesterday (for today's app) but will have more comprehensive tests next week before seeing the endocrinologist. All bloods were within the normal range except haemoglobin which is still low. The surgeon said it was "some type of dermatitis" probably brought on from a damp back while I was mostly on my back propped up after surgery. He said it was "too near the centre line to be shingles".
I also thought of additives. My thyroxine is white, but my calcium was in a fizzy form with Aspartame added. I have changed to one without Aspartame.
I hope it will clear and not spread, thanks and regards, Elizabeth.